MAUDE Adverse Event Report: AXIOM MEDICAL INC AXIOM ATRAUM WITH CLOT STOP THORACIC ANGLE SILICONE CATHETER; WOUND DRAIN

AXIOM MEDICAL INC AXIOM ATRAUM WITH CLOT STOP THORACIC ANGLE SILICONE CATHETER; WOUND DRAIN
Model Number 111120AT
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Customer stated crystallized material formed inside the tube causing narrowing of the inner lumen.Customer flushed the catheter with plasma-lyte solution, ph 7.4.Following the flush, the patient experienced tamponade.The customer is concerned the crystals in the tube were the cause of the tamponade.
 
Additional Manufacturer Narrative
This complaint is within the scope of capa (b)(4).Device was discarded by healthcare facility and was not returned to the manufacturer.Complaint log f-1b has been reviewed for other relevant or similar events.Reference complaint numbers and make notes as necessary to describe relevance: sales history for item 111120at, lot 1802384r, bowers, 1 box, 11-13-18 , cardiomedics, 6 boxes, 7-13-18 and 9-17-18, long beach memorial, 1 box, 10-17-18, tri-anim, 9 boxes, 6-29-18, 7-19-18, and 2-7-19.No complaint other than from nicklaus children's hospital (tri-anim) samples tested from same lot performed to specification after being soaked per instructions on label.The review of in-process controls and review of device feedback support the conclusion that this is an isolated issue.The 'crystals' referenced in the complaint description refers to the coating before it is lubricated, suggesting that the user did not soak the catheters prior to use.Based on available information, the likely root cause is related to user error - not soaking the catheters per instructions.Due to esg issues, reporting was delayed to (b)(6) 2021.On (b)(6) 2021, a ticket 275008 was opened requesting web trader account setup.Verification email was never received after initial registration.There have been technical difficulties getting a secondary test account and communication with the esg help desk is ongoing as of due date (b)(6) 2021.
 
Additional Manufacturer Narrative
This complaint is within the scope of capa (b)(4).Device was discarded by healthcare facility and was not returned to the manufacturer.Complaint log f-1b has been reviewed for other relevant or similar events.Reference complaint numbers and make notes as necessary to describe relevance: sales history for item 111120at, lot 1802384r, bowers, 1 box, 11-13-18 , cardiomedics, 6 boxes, 7-13-18 and 9-17-18, long beach memorial, 1 box, 10-17-18, tri-anim, 9 boxes, 6-29-18, 7-19-18, and 2-7-19.No complaint other than from nicklaus children's hospital (tri-anim) samples tested from same lot performed to specification after being soaked per instructions on label.The review of in-process controls and review of device feedback support the conclusion that this is an isolated issue.The 'crystals' referenced in the complaint description refers to the coating before it is lubricated, suggesting that the user did not soak the catheters prior to use.Based on available information, the likely root cause is related to user error - not soaking the catheters per instructions.Due to esg issues, reporting was delayed to (b)(6) 2021.On (b)(6) 2021, a ticket (b)(4) was opened requesting web trader account setup.Verification email was never received after initial registration.There have been technical difficulties getting a secondary test account and communication with the esg help desk is ongoing as of due date (b)(6) 2021.
 
Event or Problem Description

Brand Name
AXIOM ATRAUM WITH CLOT STOP THORACIC ANGLE SILICONE CATHETER
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
AXIOM MEDICAL INC
19320 south van ness ave.
torrance CA 90501
Manufacturer Contact
valerie ramsay
19320 south van ness ave.
torrance, CA 90501
3105339020
MDR Report Key12853799
Report Number2020735-2021-00001
Device Sequence Number11914381
Product Code GBS
UDI-Device IdentifierM665111120AT0
UDI-PublicM665111120AT0
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K883887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number111120AT
Device Catalogue Number111120AT
Device Lot Number1802384R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2021
Initial Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown